TITLE

A dual approach to regularity in thin film micromagnetics

AUTHOR(S)
Melcher, Christof
PUB. DATE
May 2007
SOURCE
Calculus of Variations & Partial Differential Equations;May2007, Vol. 29 Issue 1, p85
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We prove a regularity result in the two-dimensional theory of soft ferromagnetic films. The associated Euler�Lagrange equation is given by a nonlocal degenerate variational inequality involving fractional derivatives. A difference quotient type argument based on a dual formulation in terms of magnetostatic potentials yields a H�lder estimate for the uniquely determined gradient projection of the magnetization field.
ACCESSION #
24152096

 

Related Articles

  • The DuBois-Reymond Fundamental Lemma of the Fractional Calculus of Variations and an Euler-Lagrange Equation Involving Only Derivatives of Caputo. Lazo, Matheus; Torres, Delfim // Journal of Optimization Theory & Applications;Jan2013, Vol. 156 Issue 1, p56 

    Derivatives and integrals of noninteger order were introduced more than three centuries ago but only recently gained more attention due to their application on nonlocal phenomena. In this context, the Caputo derivatives are the most popular approach to fractional calculus among physicists, since...

  • Minty’s lemma and vector variational-like inequalities. M. Chinaie; T. Jabarootian; M. Rezaie; J. Zafarani // Journal of Global Optimization;Mar2008, Vol. 40 Issue 1-3, p463 

    Abstract  In this paper, we consider two vector versions of Minty’s Lemma and obtain existence theorems for three kinds of vector variational-like inequalities. The results presented in this paper are extension and improvement of the corresponding results of other...

  • The partial regularity for minimizers of splitting type variational integrals under general growth conditions i. the autonomous case. Breit, D. // Journal of Mathematical Sciences;Apr2010, Vol. 166 Issue 3, p239 

    We consider variational problems of splitting type, i.e., the case where the density F : R n ? O ? R N is represented as the sum of two functions f and g. The partial regularity in the general vector case and the full regularity for n = 2 in the superquadratic situation were established by...

  • Optimal Control of Variational Inequalities with Delays in the Highest Order Spatial Derivatives. Shang Wei Zhu // Acta Mathematica Sinica;Apr2006, Vol. 22 Issue 2, p607 

    In this paper, an optimal control problem for parabolic variational inequalities with delays in the highest order spatial derivatives is investigated. The well–posedness of such kinds of variational inequalities is established. The existence of optimal controls under a Cesari–type...

  • Optimization problems for weighted Sobolev constants. Bandle, Catherine; Wagner, Alfred // Calculus of Variations & Partial Differential Equations;Aug2007, Vol. 29 Issue 4, p481 

    In this paper, we study a variational problem under a constraint on the mass. Using a penalty method we prove the existence of an optimal shape. It will be shown that the minimizers are H�lder continuous and that for a large class they are even Lipschitz continuous. Necessary conditions in...

  • Region-wise variational principles and generalized variational principles on large strain for consolidation theory. Luo Xiao-hui; Li Yong-le; Luo Xin // Applied Mathematics & Mechanics;Jul2005, Vol. 26 Issue 7, p944 

    The difference of constitutive character and large deformation as to soil mass are basic questions to analyze deformational feature. According to the description method of limited deformation, the large deformation consolidation equations of soil mass were created and its variational principles...

  • Convergence of Variational Iteration Method for Solving Singular Partial Differential Equations of Fractional Order. Elbeleze, Asma Ali; Kılıçman, Adem; Taib, Bachok M. // Abstract & Applied Analysis;2014, p1 

    We are concerned here with singular partial differential equations of fractional order (FSPDEs). The variational iteration method (VIM) is applied to obtain approximate solutions of this type of equations. Convergence analysis of the VIM is discussed. This analysis is used to estimate the...

  • Fractional Quantum Field Theory on Multifractals Sets. Ahmad Rami, El-Nabulsi // American Journal of Engineering & Applied Sciences;2011, Vol. 4 Issue 1, p133 

    The article presents a study which aims to prove fractional quantum field theory based on the fractional action like variational approach on a multifractal sets. The study used Saxena-Kumbhat hypergeometric fractional functionals, fractional derivative of order, and dynamical fractional exponent...

  • The Finite Horizon Optimal Multi-Modes Switching Problem: The Viscosity Solution Approach. El Asri, Brahim; Hamadene, Said // Applied Mathematics & Optimization;Oct2009, Vol. 60 Issue 2, p213 

    In this paper we show existence and uniqueness of a solution for a system of m variational partial differential inequalities with inter-connected obstacles. This system is the deterministic version of the Verification Theorem of the Markovian optimal m-states switching problem. The switching...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics